Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 6, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 21, 2011, 2:18 PM MST for Park County, Montana. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 2:18 PM MST (21:18 UTC)
- Expired
- Jan 22, 2011, 3:11 AM MST
- In force
- 13 hr
- Issued by
- NWS Billings, MT
County Park County, MT
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS75 KBYZ 212118 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 218 PM MST FRI JAN 21 2011 .LOW PRESSURE IN CENTRAL MONTANA WILL CAUSE STRONG SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE RIVER VALLEY THIS EVENING. MTZ065-220600- /O.NEW.KBYZ.WI.Y.0006.110121T2118Z-110122T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 218 PM MST FRI JAN 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ON INTERSTATE 90 NEAR LIVINGSTON SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
382 WWUS75 KBYZ 212206 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 306 PM MST FRI JAN 21 2011 .LOW PRESSURE IN CENTRAL MONTANA WILL CAUSE STRONG SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE RIVER VALLEY THIS EVENING. MTZ065-220600- /O.CON.KBYZ.WI.Y.0006.000000T0000Z-110122T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 306 PM MST FRI JAN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ON INTERSTATE 90 NEAR LIVINGSTON SHOULD BE PREPARED FOR STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
058 WWUS75 KBYZ 220252 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 752 PM MST FRI JAN 21 2011 MTZ065-220600- /O.CON.KBYZ.WI.Y.0006.000000T0000Z-110122T0600Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 752 PM MST FRI JAN 21 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING: VERY STRONG WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH HAVE BEEN REPORTED IN THE LIVINGSTON AREA AS OF 745 PM...AND WILL CONTINUE IN THE LIVINGSTON AREA THROUGH THE EVENING. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ON INTERSTATE 90 NEAR LIVINGSTON SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. THE WIND WILL ALSO COMBINE WITH AREAS OF LIGHT SNOW TO REDUCE VISIBILITY TO UNDER 1 MILE AT TIMES DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
831 WWUS75 KBYZ 220530 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1030 PM MST FRI JAN 21 2011 MTZ065-221200- /O.EXT.KBYZ.WI.Y.0006.000000T0000Z-110122T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1030 PM MST FRI JAN 21 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING: VERY STRONG WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH HAVE BEEN OCCURRING IN THE LIVINGSTON AREA AS OF 745 PM...AND WILL CONTINUE IN THE LIVINGSTON AREA THROUGH EARLY SATURDAY MORNING. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS ON INTERSTATE 90 NEAR LIVINGSTON SHOULD BE PREPARED FOR DANGEROUS CROSS WINDS. THE WIND WILL ALSO COMBINE WITH AREAS OF LIGHT SNOW TO REDUCE VISIBILITY TO UNDER 1 MILE AT TIMES DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
646 WWUS75 KBYZ 221011 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 311 AM MST SAT JAN 22 2011 MTZ065-221115- /O.CAN.KBYZ.WI.Y.0006.000000T0000Z-110122T1200Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 311 AM MST SAT JAN 22 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA AND THE WIND ADVISORY HAS BEEN CANCELLED. WEST TO NORTHWEST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH THE DAY. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 21, 9:19 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 21, 9:19 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
919 AM MST FRI JAN 21 2011
.SHORT TERM...VALID FOR TDY AND SAT...
RIDGING BUILDING BACK INTO THE AREA THIS MORNING AS THE OVERNIGHT
SHORTWAVE THAT BROUGHT SNOW TO THE BIG HORNS DIVES INTO THE
CENTRAL ROCKIES. NEXT WAVE IS QUICKLY FOLLOWING TONIGHT AND ITS
INFLUENCE WILL INDUCE PRESSURE FALLS ALL DAY ACROSS CENTRAL
MONTANA KEEPING WINDY CONDITIONS AND GOOD MIXING IN PLACE. DRIED
OUT FORECAST FOR THIS MORNING AS SNOW APPEARS TO BE TAPERED OFF
IN THE MOUNTAINS AND VISIBLE SATELLITE IMAGERY SHOWS CLEAR SKIES
OVER NORTH CENTRAL MONTANA. EXPECT CLOUDS TO INCREASE THIS
AFTERNOON BUT NOT BEFORE TEMPERATURES NUDGE INTO THE LOWER 40S
THIS AFTERNOON AND HAVE INCREASED TEMPS A BIT. NEW MODELS SHOWING
DIFFERENCES WITH THE NEXT SYSTEM AND WILL TAKE A CLOSER LOOK AT
DATA BEFORE ADJUSTING HIGHLIGHTS. BORSUM
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE EXTENDED PERIOD. A
FEW UPPER LEVEL DISTURBANCES WITHIN THE FLOW WILL MOVE ACROSS THE
AREA...THE FIRST ON SUNDAY AND THE NEXT ON TUESDAY. THESE
DISTURBANCES WILL BE ASSOCIATED WITH AN ALBERTA TYPE CLIPPER
SURFACE LOW AND WILL MOVE SOUTHEAST OUT OF CANADA ACROSS THE
EASTERN HALF OF THE STATE. THE BULK OF THE DISTURBANCE THAT MOVES
ACROSS SUNDAY INTO SUNDAY EVENING MAINLY MOVES OVER THE DAKOTAS.
QPF AMOUNTS LOOK TO BE LIGHT ACROSS OUR EASTERN ZONES SO NOT
EXPECTING TOO MUCH WITH THIS. MODELS BRING A STRONGER DISTURBANCE
ACROSS THE EASTERN HALF OF OUR FORECAST AREA TUESDAY. QPF AMOUNTS
ARE HIGHER WITH THIS WAVE...ESPECIALLY ACROSS THE FAVORED
NORTHWEST FLOW UPSLOPE AREAS OF SOUTHERN BIG HORN COUNTY AND OVER
THE BIG HORN MOUNTAINS. TEMPERATURES WILL CONTINUE TO BE MILD FOR
THE MOST PART. GUIDANCE IS ACTUALLY WARMER WITH READINGS NEXT
WEEK. AS A RESULT...DID NUDGE TEMPERATURES UP A FEW DEGREES BUT
KEPT THEM BELOW GUIDANCE. OVERALL...TEMPERATURES LOOK TO BE ABOVE
NORMAL FOR MOST LOCATIONS ACROSS THE PLAINS NEXT WEEK. HOOLEY
&&
.AVIATION...
SNOW IN EASTERN PARTS THIS MORNING HAS DIMINISHED...THUS EXPECT
MOSTLY DRY WEATHER WITH VFR FLIGHT CONDITIONS ACROSS THE AREA
TODAY...WITH ONLY A FEW SNOW SHOWERS OVER THE MOUNTAINS. SW-W
WINDS WILL GUST TO 35 KTS FROM KLVM TO K3HT. SW WINDS WILL
INCREASE AT KLVM TONIGHT...WITH GUSTS IN EXCESS OF 40 KTS EXPECTED
BETWEEN 00-12Z. AN APPROACHING DISTURBANCE WILL BRING SNOW AND
OBSCURATIONS TO THE MOUNTAINS TONIGHT. LOOK FOR AREAS OF SNOW WITH
FLIGHT CONDITIONS LOWERING TO MVFR OR IFR ACROSS THE LOWER
ELEVATIONS...ESPECIALLY EAST OF BILLINGS...LATE TONIGHT. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SAT SUN MON TUE WED THU
-------------------------------------------------------
BIL 041 026/033 021/037 024/038 025/042 027/040 022/039
0/N 46/S 21/B 21/B 22/O 21/B 11/B
LVM 043 026/035 016/032 014/036 020/038 022/036 017/035
1/Q 85/S 21/N 21/B 22/S 21/B 11/B
HDN 039 020/031 018/031 022/036 023/041 025/041 019/040
0/B 57/S 22/S 21/B 22/S 21/B 11/B
MLS 036 017/026 014/034 019/029 019/037 022/034 014/033
1/B 88/S 22/S 21/B 22/S 21/B 11/B
4BQ 037 017/032 015/035 022/033 019/040 023/037 020/036
1/B 88/S 33/O 31/B 22/S 21/B 11/B
BHK 034 011/025 010/031 017/027 016/034 020/032 015/030
1/N 78/S 33/S 31/B 22/S 21/B 11/B
SHR 039 019/032 015/036 022/034 023/041 024/039 020/038
1/B 67/S 33/O 42/S 22/O 21/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
SATURDAY NIGHT FOR ZONES 31>33-36-37-58.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 21, 6:50 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 650 AM MST FRI JAN 21 2011 MTZ028>042-056>058-063>068-WYZ098-099-221400- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 650 AM MST FRI JAN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP OVER THE WESTERN AREAS THIS EVENING AS ANOTHER STRONG DISTURBANCE MOVES INTO THE REGION FROM BRITISH COLUMBIA. MODERATE SNOWFALL IS EXPECTED TO DEVELOP OVER SOUTHEAST MONTANA LATE TONIGHT WHERE ACCUMULATING SNOW IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANT SNOW ACCUMULATIONS WILL CONTINUE TO BE POSSIBLE OVER EASTERN MONTANA ON SATURDAY. IN ADDITION TO THE SNOW...STRONG WINDS WILL GENERATE WIDESPREAD AREAS OF BLOWING AND DRIFTING SNOW...CAUSING TRAVEL DIFFICULTIES ACROSS EASTERN MONTANA SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:39 PM MST | Winter Weather Advisory | BYZ | Carter, Custer, Fallon, Golden Valley, Powder River, Rosebud and 1 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.